When allopurinol and mercaptopurine are administered concomitantly, it is imperative that the dose of
mercaptopurine be reduced to one third to one quarter of the usual dose. Failure to observe this dosage reduction
will result in a delayed catabolism of mercaptopurine and the strong likelihood of inducing severe toxicity.
There is usually complete cross-resistance between mercaptopurine and thioguanine.
The dosage of mercaptopurine may need to be reduced when this agent is combined with other drugs whose
primary or secondary toxicity is myelosuppression. Enhanced marrow suppression has been noted in some patients also
Inhibition of the anticoagulant effect of warfarin, when given with mercaptopurine, has been
As there is in vitro evidence that aminosalicylate derivatives (e.g., olsalazine, mesalazine, or
sulphasalazine) inhibit the TPMT enzyme, they should be administered with caution to patients receiving concurrent